MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804400-18
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the electronic lot history record and similar incident query for this product was not performed because the lot number was not reported and the product was not returned for analysis.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.B3, b6, d6a: dates estimated.E1 - facility name: (b)(6) hospital.Attachment: article title - proximal optimization technique with an ultra-short balloon as a bailout strategy for stent protrusion into the left main trunkna.
 
Event or Problem Description
It was reported in a case study that was conducted for a bailout strategy on stent protrusion, that a 4.0 x 18mm xience skypoint stent delivery system (sds) was deployed to treat the ostial left anterior descending artery for cross-over stenting.However, intravascular ultrasound (ivus) was performed and a slight stent protrusion from the lad into the left main trunk (lmt) was observed, with jailed stent struts at the ostial left circumflex (lcx) artery and malapposed stent struts at the lmt.Therefore, a proximal optimization technique (pot) was performed using a non-abbott balloon to dilate the jailed struts at the ostium of the lcx.And expanding the malapposed struts at the lmt to prevent a dissection.Ivus was performed again after pot was completed, and confirmed a well-enlarged stent cell at the ostial lcx and adequate stent apposition.A one year follow up was performed and confirmed the stent was patent.Optical coherence tomography (oct) was performed with a dragonfly opstar imaging catheter, and confirmed remarkable expansion the stent struts without any restenosis.Residual jailed struts on the proximal site of the bifurcation was present, and material with high intensity but no attenuation was adhered to the jailed strut no additional treatment was needed.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18093779
Report Number2024168-2023-12418
Device Sequence Number6877107
Product Code NIQ
UDI-Device Identifier08717648233487
UDI-Public08717648233487
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1804400-18
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2023
Initial Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale